MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A5) patient ethnicity - not available from facility.H3/h6) the device was not returned; thus no investigation could be completed, and the cause of the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to cied system/pocket infection.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.During preparation, the spectranetics 14f glidelight laser was plugged into the spectranetics cvx-300 excimer laser system and calibrated.While removing the rv lead, outer jacket damage was observed.A new glidelight was used to complete the procedure with no reported patient harm.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
D4): device serial number populated.D9): the glidelight device was returned to the manufacturer 30jul2025.H3): visual inspection found a kink along the working length, just distal to the bifurcate handle, with multiple breaches, burns, and broken fibers, spanning 15 mm past the bifurcate handle.A second kink was present 105 mm from the distal tip, with melting of the outer jacked, and burnt and broken fibers present.H6): based on the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen this failure when the force required to advance and maneuver is greater than the force that the working length can accommodate.When these forces are applied to the side of the outer jacket, at or near the bifurcate handle, the device becomes kinked.Broken fibers in the area redirect the laser energy, which creates a breach in the outer jacket.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d1102 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22383387
Report Number3007284006-2025-00121
Device Sequence Number7053552
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)260227(10)FGB24B21A
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model Number500-302
Device Catalogue Number500-302
Device Lot NumberFGB24B21A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC RV PACING LEAD (MODEL UNK).; RA PACING LEAD (MANUFACTURER, MODEL UNK).; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD LEAD LOCKING DEVICE.
Patient Age72 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian